So the following is my story, condensed as best I can while containing all information.
-Months ago, I got an STD screening as part of a general health checkup - I am 25. It came up positive for chlamydia, negative for everything else. I received medication for this, took it, and tested negative for chlamydia some weeks later (the follow up only tested for that).
-About two weeks after I took the chlamydia medication, a lesion appeared on my glans. it was about dime sized, and consisted of inflamed, dry skin - no itching, burning, or fluids associated with it. At the same time, I was experiencing what felt like a mild rash on other areas of the body - areas would become pink and itchy for a few hours, then fade. However, I think this may have occurred before I saw the lesion, I just never really paid much attention to it.
-I went to the doctor right away. For the rash, he said to take antihistamines and provided a topical anti-inflammatory. The antihistamines effectively cured the rash; the anti-inflammatory cream worked as well but wasn't really necessary. For the lesion, he said it did not look like any common STD, and that it could theoretically be psoriasis, but I didn't have any other symptoms; he basically said that skin there was sensitive, and a lot of things could irritate it, so he went with a "treat first" approach and prescribed a 1% Hydrocortisone and Iodoquinol cream, which is both antibacterial and antiinflammatory, for it. He said the only way to see for sure what it was would be to do a biopsy, which he was hesitant to do.
-The hydrocortisone/Iodoquinol cream worked quite well and eliminated the lesion in a few days. My doctor appeared to be basically satisfied with this, since he sees the alternative as a biopsy; I didn't really push the issue. However, the lesion continues to come back every few weeks. It starts out as a small patch of dry skin, and if I treat it with the cream and antihistamines right away it never really becomes pronounced and goes away quickly, but if I don't continues to grown until it's about dime sized.
-If this were appearing on any other area of my body, I would be okay with this. However, as you can imagine, the presence of any kind of sore of unknown origin on the head of your penis brings with it significant quality of life issues. I'm dating a girl now, and it's a matter of time before I have to tell her the story and hope she believes me or start making excuses for not going farther.
I've tried to do some process of elimination stuff to maybe get at what is causing it. Applying 0.5% hydrocortisone cream 2x/day and taking antihistamines as soon as I start to see it appear makes it stay a small patch of dry skin that disappears after like a week. I do very occasionally get excema, but never on this area - only in small areas on my face and on my feet when I was a kid.
Washing with antibacterial soap regularly when I first start to see it does not prevent it from growing.
Antihistamines on their own don't appear to cause it to go away once it is pinky-nail-sized (though maybe I haven't been patient enough), though again they are effective against the rash that often occurs around the same time.
I switched detergents that I use on my clothes, with no effect. I also moved last month, but my location doesn't appear to affect whether or not it appears.
So right now - I'm torn a bit. I hope it's something minor, but I just don't understand why if it is, it would appear so suddenly when I'm 25 and keep recurring so regularly, and I worry about exposing partners to something (I have never been intimate while it has been present) without medical confirmation that it is something minor. Nonetheless, a biopsy seems extreme. I am also currently uninsured (I applied to buy my own insurance a weeks ago and my application is still in review). I have money to pay for pretty much any treatment (unless it would be thousands upon thousands), but am also concerned that if I see a doctor without insurance and he recommends something expensive or diagnoses a chronic condition, it will be a pre-existing condition when I do get insurance (though maybe it already will be).
I cannot confirm anything without examination but the symptoms can be due to eczema. Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.
For mild-moderate symptoms a weak steroid may be used (e.g. hydrocortisone as dermacort), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide)which may require a dermatologist’s prescription.Also use good quality moisturizers to prevent moisture loss from the skin.
If still the symptoms do not improve then pls get a clinical examination done by a dermatologist and get a biopsy done.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional doubts.Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.